Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 02, 2014, 12:51:54 AM

Login with username, password and session length


Members
  • Total Members: 23369
  • Latest: donasim
Stats
  • Total Posts: 636852
  • Total Topics: 48340
  • Online Today: 206
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Just started taking complera  (Read 1289 times)

0 Members and 1 Guest are viewing this topic.

Offline mikesxhott

  • member
  • Posts: 2
Just started taking complera
« on: January 05, 2013, 02:45:46 PM »
I just started taking complera maybe a month ago and I was curious to know is it possible that my face could be wasting already?

Offline Jmarksto

  • Member
  • Posts: 486
Re: Just started taking complera
« Reply #1 on: January 05, 2013, 03:15:13 PM »
Hey Mikes,

First, welcome to the forums - you have found a great place for support and information. 

Now more to the point of your question - I think the short answer to your question is "no", or at least "very unlikely".  The somewhat longer answer is that facial wasting is much less common with the new meds, and it would take much longer (generally multiple years) for such side effects. 

The much longer answer to your question is; 1.) This issue has been discussed in several threads in the "Lipo Forum" (which is probably where this question is best addressed) which I recommend reading through; and 2.) There is a section in the "Lessons" section (see link below). You should note the last few sentences of the lesson that notes facial wasting is much less common now, and it is less likely when starting ARVs with higher CD4 numbers.

http://www.aidsmeds.com/articles/Lipoatrophy_5046.shtml

As you can see, the much longer answer starts to ask questions like, is this your first ARV regimine, how long have you been poz, what were your CD4 numbers when starting therapy, etc.  So providing more information on your situation will help others with more experience provide more insight.

Again, welcome and I wish you well,

JM

03/15/12 Negative
06/15/12 Positive
07/11/12 CD4 790          VL 4,000
08/06/12 CD4 816/38%   VL 49,300
08/20/12 Started Complera
11/06/12 CD4   819/41% VL 38
02/11/13 CD4   935/41% VL UD
06/06/13 CD4   816/41% VL UD
10/28/13 CD4 1131/45%  VL 25
02/25/14 CD4   792/37%  VL UD
07/09/14 CD4 1004/39%   VL UD

Offline mitch777

  • Member
  • Posts: 3,462
Re: Just started taking complera
« Reply #2 on: January 05, 2013, 04:13:18 PM »
hey Mikes,
welcome to the forums!

i think JM said what you needed to hear and sent you in the right direction.

m.
31 years hiv+ (oct. 2013) with a curtsy.

Offline mikesxhott

  • member
  • Posts: 2
Re: Just started taking complera
« Reply #3 on: January 05, 2013, 06:53:33 PM »
First off thank you very much for your prompt response, to answer your questions, I've been positive since I was 19 I'm 24 now, so I guess 5 years, my cd4 count is at 605 and my viral load is around 25,000.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Just started taking complera
« Reply #4 on: January 06, 2013, 08:30:30 AM »
Mike, we've recently had another young man asking about facial changes - but it is very possible you're just noticing the physical transition from being a boy to being a man. You may have only just taken more notice of it because you recently started meds (and no, you're not going to experience lipo this early on) and you're worried about this issue where meds are concerned.

Welcome to the forums, by the way.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline beentheredoneit

  • Member
  • Posts: 27
Re: Just started taking complera
« Reply #5 on: January 27, 2013, 11:10:34 AM »
It's either from disturbed sleep or not supplementing yourself with nutrients to offset side effects.  However, it's most likely not the medicine doing it.  Otherwise, speak to your primary care doctor if you're worried that it's something else.

Offline RobbyR

  • Member
  • Posts: 317
Re: Just started taking complera
« Reply #6 on: January 27, 2013, 08:06:00 PM »
I tried Complera and had problems sleeping on it, but like the others said, VERY unlikely a modern regimen like complera could cause facial wasting, let along that quickly. However, talk to your doctor, check your nutrition, etc.
Started Atripla August, 2010.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.